MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - COMPREHENSIVE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - COMPREHENSIVE; ALIGNER, SEQUENTIAL
Model Number 9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.", "instructions for patients on proper oral hygiene - 1.Aligners should be removed for eating and drinking.Patients do not need to remove aligners to drink cool water.2.Patients should brush and floss their teeth after each meal or snack prior to re-inserting their aligners.If they don't have access to an invisalign cleaning system or a toothbrush, they can simply rinse their mouth, and then clean the aligners by holding them under warm running water.Aligners should be thoroughly cleaned at the patient's earliest convenience" the treating doctor shared that the tooth was not expected to be lost during treatment, however, clarified that the programmed orthodontic movements are not believed to be directly related to the outcome; however, it was noted that aligner use may have expedited the carious process due to the caries present.There is no conclusive evidence provided that supports or opposes whether the invisalign system caused or contributed to the reported permanent damage.Based on the available information, the patient had permanent damage, and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the event, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of tooth loss involving tooth #5.The patient did not report requiring any medical intervention related to the reported event.The patient did not report taking or being prescribed any medication to alleviate the reported symptom.The patient is continuing treatment with the invisalign system and is currently reported to be doing well.

Brand Name
INVISALIGN SYSTEM - COMPREHENSIVE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key25033295
Report Number2953749-2026-01583
Device Sequence Number18401945
Product Code NXC
UDI-Device Identifier00816063020189
UDI-Public(01)00816063020189(10)0203845449(13)241127(91)2572361819N
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9000
Device Lot Number203845449
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age61 YR
Patient SexMale